Flash Flood, Bath
- When
- August 4, 12:45 AM EST to 2:00 AM EST
- Where
- Bath County, Hot Spgs
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.059, -79.741 (the zone’s center; the record gives no point)
Heavy thunderstorm rains during the early morning of the 4th flooded and closed several roads in Hot Springs.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Heavy thunderstorm rains during the early morning of the 4th flooded and closed several roads in Hot Springs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 3, 10:55 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 1155 PM EDT FRI AUG 3 2001 WILL BE ISSUING AN UPDATE TO REMOVE MIDNIGHT WORDING AND ADJUST POPS ACCORDING TO LASTEST WSR-88D TREN$DS. .RNK... NC...NONE. VA...NONE. WV...NONE. 07
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT FRI AUG 03 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 1S DUBLIN VA FLOODING
08/03/01 PULASKI I-81 TRAFFIC STOPPED FROM
FLOODING.COUNTY ROAD
CLOSED. REPORTED BYQ
PULASKI COUNTY SHERIFFS
OFFICE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 PM EDT FRI AUG 03 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM 1S DUBLIN VA FLASH FLOODING
08/03/01 PULASKI MOTEL ON ROUTE 100 FLOODED.
REPORTED BY LOCAL TV STATION. CLOSED. REPORTED BY
OFFICE.VAZ020-040359- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1026 PM EDT FRI AUG 3 2001 ...THUNDERSTORMS WITH HEAVY RAINS IN NORTHERN BATH COUNTY... SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE SOUTH ACROSS THE BATH COUNTY TONIGHT. RAINFALL AMOUNTS UP TO TWO INCHES ARE POSSIBLE BY MIDNIGHT. PONDING OF WATER IS POSSIBLE IN POOR DRAINAGE AND LOW LYING AREAS...ESPECIALLY NEAR BURNSVILLE AND WILLIAMSVILLE ALONG COWPASTURE RIVER. MOTORISTS SHOULD BE PREPARED FOR WATER ON THE ROADS DURING THEIR MORNING COMMUTE. FOR YOUR SAFETY...DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. 07
The Roanoke radar (KFCX), 124 km away, was scanning. The volume nearest the first event began at 05:44 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2001Every state in 2001This day in weather historyWarnings in Virginia, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265710.